PETER J. GOADSBY, M.B. B.S., Ph.D.; ANTHONY J. DONAGHY, M.B. B.S.; ANDREW R. LLOYD, M.B. B.S.; DENIS WAKEFIELD, M.D.
GOADSBY PJ, DONAGHY AJ, LLOYD AR, WAKEFIELD D. Acquired Immunodeficiency Syndrome (AIDS) and Sulfadiazine-Associated Acute Renal Failure. Ann Intern Med. 1987;107:783-784. doi: 10.7326/0003-4819-107-5-783_2
Download citation file:
Published: Ann Intern Med. 1987;107(5):783-784.
To the editor: The list of causes of renal impairment associated with the acquired immunodeficiency syndrome (AIDS) grows with experience. Glomerular lesions, including focal and segmental glomerulonephritis, mesangial proliferation (1), and minimal change disease have all been reported (2). Acute renal failure in association with a hemolytic-uremic syndrome (3) and with pentamidine administration (4) have also been seen. We have recently seen two patients whose treatment for cerebral toxoplasmosis with sulfadiazine was complicated by transient acute renal failure.
A 28-year-old homosexual man had a 3-day history of nausea, vomiting, and crampy abdominal pain. On the day before admission the patient
Learn more about subscription options.
Register Now for a free account.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only